Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Rational inner functions on bounded symmetric domains


Authors: Adam Korányi and Stephen Vági
Journal: Trans. Amer. Math. Soc. 254 (1979), 179-193
MSC: Primary 32M15; Secondary 32A30
DOI: https://doi.org/10.1090/S0002-9947-1979-0539914-4
MathSciNet review: 539914
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the rational inner functions on any bounded symmetric domain are given by a generalized version of a formula found by Rudin and Stout in the case of the polydisc. In particular, it is shown that all rational inner functions are constant on symmetric domains which have no irreducible factor of tube type.


References [Enhancements On Off] (What's this?)

  • [1] R. Bojanic and W. Stoll, A characterization of monomials, Proc. Amer. Math. Soc. 13 (1962), 115-116. MR 0140715 (25:4129)
  • [2] S. Bochner, Classes of holomorphic functions of several variables on circular domains, Proc. Nat. Acad. Sci. U.S.A. 46 (1960), 721-723. MR 0120390 (22:11144)
  • [3] -, Entire functions in several variables with constant absolute values on a circular uniqueness set, Proc. Amer. Math. Soc. 13 (1962), 117-120. MR 0140716 (25:4130)
  • [4] H. Braun und M. Koecher, Jordan Algebren, Springer, Berlin, 1966. MR 0204470 (34:4310)
  • [5] P. Dienes, The Taylor series, Oxford Univ. Press, Oxford, 1931.
  • [6] H. Freudenthal, Zur ebenen Oktavengeometrie, Indag. Math. 15 (1953), 195-200. MR 0056306 (15:56f)
  • [7] S. Helgason, Differential geometry and symmetric spaces, Academic Press, New York, 1962. MR 0145455 (26:2986)
  • [8] L. Hörmander, An introduction to complex analysis in several variables, Van Nostrand, Princeton, 1966. MR 0203075 (34:2933)
  • [9] A. Korányi, Poisson integrals and boundary components of symmetric spaces, Invent. Math. 34 (1976), 19-35. MR 0425197 (54:13154)
  • [10] A. Korányi and J. Wolf, Realization of hermitian symmetric spaces as generalized halfplanes, Ann. of Math. (2) 81 (1965), 265-288. MR 0174787 (30:4980)
  • [11] O. Loos, Symmetric spaces, Benjamin, New York, 1969.
  • [12] C. C. Moore, Compactifications of symmetric spaces. II, Amer. J. Math. 86 (1964), 358-378. MR 0161943 (28:5147)
  • [13] H. L. Resnikoff, The maximum modulus principle for tubes over domains of positivity, Math. Ann. 156 (1964), 340-346. MR 0171029 (30:1261)
  • [14] W. Rudin, Function theory in polydiscs, Benjamin, New York, 1969. MR 0255841 (41:501)
  • [15] W. Rudin and E. L. Stout, Boundary properties of functions of several complex variables, J. Math. Mech. 14 (1965), 991-1006. MR 0182748 (32:230)
  • [16] W. Schmid, Die Randwerte holomorpher Funktionen auf hermitesch symmetrischen Räumen, Invent. Math. 9 (1969), 61-80. MR 0259164 (41:3806)
  • [17] M. Stoll, Harmonie majorants for plurisubharmonic functions on bounded symmetric domains with applications to the spaces $ {H_\Phi }$ and $ {N_{\ast}}$, J. Reine Angew. Math. 282 (1976), 80-87. MR 0404692 (53:8492)
  • [18] K. Tsurumi and T. Kanemaru, Boundary properties of analytic functions, Sci. Rep. Tokyo Kyoiku Daigaku Sect. A 9 (1968), 199-203. MR 0226061 (37:1651)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32M15, 32A30

Retrieve articles in all journals with MSC: 32M15, 32A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0539914-4
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society